MAUDE Adverse Event Report: PERFUSION SYSTEMS PRESSURE CATHETER PLACEMENT SET; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

PERFUSION SYSTEMS PRESSURE CATHETER PLACEMENT SET; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 50011
Medical Device Problem Codes Break (1069); Mechanical Problem (1384); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that during use of a 50011 dlp left atrial pressure monitoring catheter placement set, the customer observed that when the catheter was inserted and they tried to open and peel away the needle the wings broke and it was very difficult to remove.The customer then used bone wax in order to avoid any serious problems for the patient.The device was discarded and will not be returned.There was no adverse patient effect associated with this event.
 
Additional Manufacturer Narrative
Device analysis will not be performed as it was discarded by the facility.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Conclusion: the complaint allegation of the needle wings breaking and being very difficult to remove cannot be confirmed or denied as no product has been returned to date and no photo has been provided.A root cause of this occurrence cannot be determined without returned product.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.There were no adverse patient effects because of this occurrence.Trends for issues with this device are monitored.Additional information confirmed that the device was not cleaned or wiped with alcohol and the entire device was removed from the patient.The device was not used to deliver drugs to the patient.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PRESSURE CATHETER PLACEMENT SET
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key13307191
Report Number2184009-2022-00004
Device Sequence Number16990784
Product Code DWF
UDI-Device Identifier00613994654069
UDI-Public00613994654069
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K841482
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2024
Device Model Number50011
Device Catalogue Number50011
Device Lot Number2021051095
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale